Revista médica de Chile
versión impresa ISSN 0034-9887
RIQUELME P, Arnoldo et al. Severe hyponatremia and hypokalemia associated to the use of hydrochlorothiazide, enalapril and cytalopram.: Report of one case . Rev. méd. Chile [online]. 1999, vol.127, n.10, pp. 1223-1228. ISSN 0034-9887. http://dx.doi.org/10.4067/S0034-98871999001000010.
We report a 72 years old hypertensive female, treated with enalapril 10 mg/day and hydrochlorothiazide 25 mg/day during three years. She presented a depressive disorder and cytalopram was prescribed in a dose of 10 mg/day. Two weeks before admission, a serum electrolyte analysis disclosed normal results and the cytalopram dose was increased to 20 mg/day. The patient was admitted with a hyponatremic encephalopathy with a plasma sodium of 100 mEq/L and a plasma potassium of 2.0 mEq/L. Cytalopram, enalapril and hydrochlorothiazide were discontinued, hypertonic NaCl and KCl were administered. The patient had a favorable evolution with a remarkable improvement of her symptoms.
Palabras llave : Antidepressive Agents; Diuretic; Thiazide; Enalapril; Hypokalemia; Hyponatremia.